MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer is anticipating the return of the device for evaluation, but has not received it at this time.(b)(4).
 
Event or Problem Description
It was reported to a philips representative on 09 june 2021 that preparations were commencing for a peripheral atherectomy procedure to begin on (b)(6) 2021.It was reported that a spectranetics turbo elite laser atherectomy catheter was being calibrated.During calibration, the catheter reportedly became so hot that it made a hole in the technician's glove, but required no medical attention.This event is being conservatively reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation, based upon the description provided in the complaint.
 
Additional Manufacturer Narrative
G3): last good faith effort completed on 26 july 2021.H3): the manufacturer was originally informed the device was being returned for evaluation.However, the device has not been returned despite requests from the manufacturer, so no investigation could be completed.This supplemental report is being submitted to correct the event to device not returned.H6): added codes 4755, 4114, 3221, 4315.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12096315
Report Number1721279-2021-00123
Device Sequence Number20021575
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)220814(10)FAZ20H10A
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ20H10A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age28 YR
Patient Weight63